Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 26, 2014, 07:56:11 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631915
  • Total Topics: 47841
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 7
Guests: 176
Total: 183

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Bad reaction to insect bites-HIV related?  (Read 13835 times)

0 Members and 1 Guest are viewing this topic.

Offline HARLEY_B

  • Member
  • Posts: 67
Re: Bad reaction to insect bites-HIV related?
« Reply #50 on: July 02, 2010, 07:17:23 PM »
I have the same problem with insect bites: severe swelling and tenderness in effected area...especially for ant bites. It  is almost always accompanied by swelling of the limb for several days..cellulitis I guess it's callled..I didn'tuse to react to isect bites.

Offline FarmerDave

  • member
  • Posts: 1
Re: Bad reaction to insect bites-HIV related?
« Reply #51 on: July 11, 2014, 01:02:27 AM »
I have lived in mosquito rich areas for years and never thought muchof them.  In the spring I would get welts for maybe two weeks and then had no reaction.  I started my ARV meds about the time I went to work in Africa for awhile and started getting much worse reaction to any bites.  Mosquito bites would get much bigger and last for days if not a week.  I thought it was just new mosquito types in Afgrica, but now I am back in the US and the bad reaction is the same.  So it was nice to see I am not alone.  I found one article that says  people with HIV Lipoatrophy or fat lose have more problems with mosquitos - they are more attractive to mosquitos.  at
 http://cid.oxfordjournals.org/content/34/2/288.full
This article says they found no association with any specific ARV drugs just the HIV changes our subcut tissue. 

As far as the excess reaction once bi another article aready posted at
http://www.thebody.com/Forums/AIDS/SideEffects/Q209182.html

Keith Henry MD says it best:
HIV+ persons have high antibody titers so that can hypersensitize individual to allergens/insect bites. That phenomenon can be further heightened by immune recovery on effective therapy. Unclear whether switching to alternative effective regimen would result in any improvement though that could be considered on a trial basis. Often these are very frustrating situations with no easy answer

So does this keep getting worse or lead to other allergies.  I tried the Strdex and hydrogen peroxide and found out you have to do this very soon after being bit to work well.  These must destroy the mosquito antigen at the bite site

Offline tryingtostay

  • Member
  • Posts: 139
Re: Bad reaction to insect bites-HIV related?
« Reply #52 on: July 14, 2014, 07:17:26 PM »
Yeah, it's a good sign if you get sever swelling almost welt like marks where you were bit that there is a problem.  I noticed it back in mid Feb 2014.  I though, "wow, that's crazy"
Labs:
March 2014: CD4 1730 @ 41%, VL 87 without meds
May 2014: CD4 1309 @ 42%, VL <20 without meds

Offline wolfter

  • Member
  • Posts: 4,368
Re: Bad reaction to insect bites-HIV related?
« Reply #53 on: July 15, 2014, 09:29:17 AM »
I had a skitter bite me a couple of nights ago.  I swatted it almost immediately as I saw it land.  Still, I managed to have a severe reaction to it.  At least I captured a picture of it this morning to show my doctor.  There has to be something with all of this. 

It swelled pretty large before turning a nasty color then ruptured.  It has been the same with every bite I've had in recent years.  Imagine a torso full of these marks.  I had them entirely over my chest a while back.

productivity breeds content

Offline leatherman

  • Member
  • Posts: 6,054
  • Google and HIV meds are Your Friends
Re: Bad reaction to insect bites-HIV related?
« Reply #54 on: July 15, 2014, 05:09:53 PM »
Imagine a torso full of these marks.  I had them entirely over my chest a while back
one word (and no, I am not a paid spokesperson):
OFF
Deep Woods OFF



....um, why are we in a zombie thread?
Can HIV make mosquito bites worse? - here's where we are still bitching about the same issue four yrs later ;)
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.